MAUDE Adverse Event Report: VILEX, INC VILEX TITANEX LAG SCREW

VILEX, INC VILEX TITANEX LAG SCREW
Model Number T40-42T-14
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) 2019 - vilex received call from account manager that doctor was performing an mtp fusion and the selected titanex lag screw, t40-42t-14, would not advance when implanted.(b)(6) 2019 - doctor attempted to perform mtp fusion with a vilex titanex lag screw, t40-42t-14.Doctor completed the following steps: vilex 1.2 k-wire placed bi-cortically distal medial to proximal lateral with no bend in k-wire.(provisional k-wires were also placed for rotational stability) surgeon could not advance screw (40x42mm titanex headed screw) so an interop image was obtain.Distal tip of the k-wire is bent preventing advancement of the screw.Screw was removed, then k-wire.New k-wire (no bend in k-wire) is placed and same screw was used and re-inserted.Distal tip of k-wire is bent again.Screw removed then k-wire again.No k-wire was used in hopes that the screw would keep the original path and be able to gain bi-cortical purchase.Screw was removed and not used.Screw returned back to vilex.Since no interfrag screw was used.Surgeon used the compression mode option to gain compression.Distal plate screw placed first followed by the compression screw proximally in the oblong hole.Once all plate screws were placed the final image was taken, (last photo).The compression screw is seen a little proud.Surgeon tried to advance the screw to make flush with plate but it was solid and would not advance any more.(b)(6) 2019 - vilex received the screw from the account manager.01/15/2019 - screw was evaluated by vilex's quality department.Quality states that something was obstructing the path of the screw based on the following evaluation: the tips are flared as if it were advanced over a bent wire.Crest of the flutes on the threads are flattened.This will happen when the thread is in contact with an object that is as hard as the screw.Review of the pictures of the x-rays show multiple stabilizing kwires in the site.Quality could not find any issue with how the screw was manufactured.01/22/2019 - review of prior complaints, ncrs and capas resulted in no records found regarding screw t40-42t-14.If more information becomes available vilex will file a submittal report.
 
Event or Problem Description
Titanex screw could not be advanced by surgeon.

Brand Name
VILEX TITANEX LAG SCREW
Common Device Name
TITANEX
Manufacturer (Section D)
VILEX, INC
111 moffitt street
mcminnville TN 37110
MDR Report Key9282537
Report Number1051526-2019-00001
Device Sequence Number19733805
Product Code HWC
UDI-Device Identifier00841731106025
UDI-Public(01)00841731106025(10)7419
Combination Product (Y/N)N
PMA/510(K) Number
K991197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT40-42T-14
Device Lot Number7419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1